MAUDE Adverse Event Report: EXACTECH, INC. 3 PEG PATELLA TRIAL 38MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. 3 PEG PATELLA TRIAL 38MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 201-02-38
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
It was reported that during a left tkr, this event happened when the surgeon started trialing the implants.While removing the 38mm patella a peg snapped off inside the patient.The surgeon tried to remove the peg with various instruments without any success and eventually had to redrill the hole to remove the peg.No parts or pieces were left in the patient.There was a less than 5 min delay that did not result in an adverse event.Patient was last known to be in stable condition following the event.Device will be retuning.
 
Additional Manufacturer Narrative
Section h10: (d4) lot number: 14594005.(h3) the broken instrument reported may have been due to material degradation as a result of numerous surgical uses and subsequent sterilization cycles, which led to patella peg fracture during removal.Section h11: the following sections have corrected information: (h6) component code: 4755, part/component/sub-assembly term not applicable.

Brand Name
3 PEG PATELLA TRIAL 38MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key14999054
Report Number1038671-2022-00785
Device Sequence Number13923463
Product Code LXH
UDI-Device Identifier10885862041777
UDI-Public10885862041777
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number201-02-38
Device Catalogue Number201-02-38
Device Lot Number14594005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale